MAUDE Adverse Event Report: STRYKER GMBH DISTAL LATERAL FEMUR PLATE AXSOS 3 TI FOR LEFT FEMUR 12 HOLE / L274MM; PLATE, FIXATION, BONE

STRYKER GMBH DISTAL LATERAL FEMUR PLATE AXSOS 3 TI FOR LEFT FEMUR 12 HOLE / L274MM; PLATE, FIXATION, BONE
Model Number 627612
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of the investigation any additional information will be communicated in a supplemental report.
 
Event or Problem Description
It was reported the distal axsos 3 tibial plate fractured under patient load postoperatively.Revision surgery was performed.
 
Additional Manufacturer Narrative
D9 / h3 updated to indicate device was not returned the reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reopened and reassessed.H3 other text : device disposition is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note corrections to section d9/h3; the device was returned and h6 (method and results codes).The reported event could be confirmed, since the plate is broken apart.The device inspection revealed the following: the visual inspection has shown that plate is broken apart at the 6th hole.The microscopic examination of the fracture surface reveals the fracture to be a typical fatigue fracture evident by a smooth topography.The origin of the crack was at the corner of the hole and there are lines of rest visible in this area.The instantaneous zone where the plate finally broke can also be identified.The relevant dimensions were verified during the investigation and no deviation from the specification could be detected.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The plate was returned for evaluation and no product related issue could be detected.There was no additional information about the event provided, no x-rays and no information about the patient was available.Therefore the root cause of the breakage cannot be defined.The evaluation of the plate has shown that fatigue did lead to the breakage of the device.In this relation following statement from the instructions for use (non-active implant) can be pointed out: [these devices can break when subjected to the increased loading associated with delayed unions and/or non-unions.Internal fixation devices are load sharing devices which are intended to hold fractured bone surfaces in apposition to facilitate healing.If healing is delayed or does not occur, the appliance may eventually break due to metal fatigue.Loads on the device produced by load bearing and the patient¿s activity level will dictate the longevity of the device.]¿ [original statement] if more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
DISTAL LATERAL FEMUR PLATE AXSOS 3 TI FOR LEFT FEMUR 12 HOLE / L274MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
marilyne chaumont
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12217495
Report Number0008031020-2021-00316
Device Sequence Number4172711
Product Code HRS
UDI-Device Identifier07613252579588
UDI-Public07613252579588
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K200398
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number627612
Device Catalogue Number627612
Device Lot NumberG24103
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer10/05/2021
04/29/2022
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date11/01/2021
04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown